ulcerative colitis

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

beefree
New Member


Date Joined Oct 2008
Total Posts : 17
   Posted 10/26/2008 10:20 PM (GMT -6)   
hi all first timer here had uc for 19yrs and tried lots of different things but have found i have a sensitivity to the 5asa group and was admitted to hosp this year after taking 1 pentasa satchet of granules with violent vomitting and diarrohea, i have avoided heavy drugs  but am now being pressured by specialist to commence imuran and am very confused what to do .how long should it take to see a result with this drug and are side effects severe or mild? ive had enemas foams prednisolone ect but nothing puts it in remisiion and always have blood present  any comments will be helpful thanks dette

jenjim
Regular Member


Date Joined Apr 2008
Total Posts : 55
   Posted 10/27/2008 10:38 PM (GMT -6)   
I've been on Imuran for too long, I guess about 8 years. The dose has varied, from 50mg (I lowed it, not Dr) to the presribed 150mg. No matter the dose, I seem to get random skin infections while on it, things like a hang nail will get infected and get puss in it and I'll have to get it drained and maybe need antibiotics, that's about it. I do wish it worked better, though. I guess if it did we'd all be on it and it would be the "cure " drug. Wouldn't that be nice. I think, although there is no way of knowing, that I have flares, some worse than others, over the 10 years since my diagnosis, and I have no idea whether the Imuran has helped or not. Maybe I would have had more flares if I hadn't been on it, who knows. Sorry I couldn't be more helpful.
Jen

jujub
Elite Member


Date Joined Mar 2003
Total Posts : 10407
   Posted 10/28/2008 8:29 AM (GMT -6)   
It usually takes 2-3 months for Imuran to take effect; for this reason most GI's have you on Prednisone initially, and slowly tapering it as the Imuran kicks in.

I was on Imuran for about five years, in conjunction with 5-ASA's. It really didn't help me much, but the only bad effect I saw was that I had vaginitis the entire time. I know now I probably could have controlled this with high doses of the appropriate probiotic.

Remember that the decision is always yours. You have to weigh how much the symptoms bother you or interfere with your life against the negatives of the medication, and decide which is the more tolerable for you. Good luck, and let us know how it works out for you.
Judy
 
Moderate to severe left-sided UC (21 cm) diagnosed 2001.
Avascular necrosis in both shoulders is my "forever" gift from Entocort.
Colazal,  Remicade, Nature's Way Primadophilus Reuteri. In remission since April, 2006.
"My life is an ongoing medical adventure"
 
Co-Moderator UC Forum
Please remember to consult your health care provider when making health-related decisions.

New Topic Post Reply Printable Version
Forum Information
Currently it is Wednesday, September 19, 2018 1:56 AM (GMT -6)
There are a total of 3,004,530 posts in 329,153 threads.
View Active Threads


Who's Online
This forum has 161744 registered members. Please welcome our newest member, csorthofeet.
231 Guest(s), 3 Registered Member(s) are currently online.  Details
JoHnGaMeR90, ravenhome777, noodlesnoodles